Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 197, NWS Twin Cities, MN

July 11, 2008Freeborn County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 11, 2008, 10:13 PM CDT for Freeborn County, Minnesota. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2008, 10:13 PM CDT (03:13 UTC)
Expired
Jul 11, 2008, 11:00 PM CDT
In force
47 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

County Freeborn County, MN

The radar

The Minneapolis radar (KMPX), 132 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 10:14 PM CDTHAIL 0.753 N Freeborn, MNESTIMATED WINDS OF 55 MPH ALSO OCCURRED.
Jul 11, 10:54 PM CDTTSTM WND DMG2 Sw Albert Lea, MNTWENTY FOUR INCH TREE TOPPLED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2008-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2916 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2008-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2916 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
1.6
Supercell composite
12.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 120313
SVRMPX
MNC047-120400-
/O.NEW.KMPX.SV.W.0197.080712T0313Z-080712T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1013 PM CDT FRI JUL 11 2008

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FREEBORN COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 1100 PM CDT

* AT 1011 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HARTLAND...OR ABOUT OVER
  HARTLAND...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EMMONS...
  TWIN LAKES...
  CLARKS GROVE...
  ALBERT LEA...
  GENEVA...
  HOLLANDALE...
  GLENVILLE...
  MYRTLE...
  LONDON...

THIS STORM PRODUCED NICKEL SIZE HAIL NORTH OF FREEBORN AT 1010 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTH CENTRAL MINNESOTA.

LAT...LON 4385 9365 4385 9303 4351 9303 4349 9306
      4350 9366
TIME...MOT...LOC 0313Z 288DEG 39KT 4376 9347

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 5:50 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jul 11, 5:50 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
550 PM CDT FRI JUL 11 2008

.UPDATE...

UPDATED FOR 00Z AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...
/ISSUED AT 245 PM CDT FRI JUL 11 2008/

STRONG UPPER LEVEL TROUGH ALONG WITH A POTENT COLD FRONT...WILL PUSH
ACROSS MUCH OF THE UPPER MIDWEST THIS EVENING AND OVERNIGHT. TSRA
EXPECTED TO FIRE ALONG THE COLD FRONT AND TREK EAST OVER INTO
WESTERN WISCONSIN TONIGHT. SFC TEMPS HAVE SOARED INTO THE UPPER 80S
AND LOWER 90S AHEAD OF THE FRONT OVER WEST CENTRAL MN. LAPSWRF MODEL
HAS TSRA DEVELOPING AND BECOMES MORE WIDESPREAD BETWEEN 23Z-02Z OVER
EAST CENTRAL MN. THE INTIAL SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS AND TORRENTIAL RAINS. A FEW DECRETE SUPERCELLS COULD PRODUCE
TORNADOES. EXPECT MORE OF A LINEAR LINE OF TSRA OCCURRING LATER THIS
EVENING/OVERNIGHT.  PRECIP WATER VALUES INCREASE TO OVER 2.00
INCHES.  WET BULB ZERO ARE OVER 12000 FEET. CAP STRENGTH(INHIBITION
FOR DEVELOPMENT OF TSRA) REMAINS FAIRLY STRONG ACROSS MUCH OF THE
FORECAST AREA AT THIS TIME. AIRMASS SHOULD RAPIDLY DESTABLIZED IN
THE VICINITY AND JUST AHEAD OF THE COLD FRONT.

PRECIP MOVING OUT OF CWA OVERNIGHT...THEN A DRY WEATHER PATTERN OVER
THE NEXT FEW DAYS. DRY NORTHWEST AIR FLOW PREVAILING OVER THE UPPER
MIDWEST THROUGH MONDAY.

MEDIUM AND LONG RANGE MODELS...ALL INDICATE A RATHER UNSETTLED
WEATHER PATTERN OVER THE UPPER MIDWEST WITH SEVERAL WEAK SHORT WAVE
TROUGH MOVING THROUGH THE WESTERLY FLOW.

&&

.AVIATION.../00Z TAF ISSUANCE/

MAIN TAF CONCERNS HAVE TO DO WITH N TO S ORIENTED LINE OF STORMS
MARCHING ACRS MN ATTM. LINE MORE SOLID OVER THE NRN HALF OF THE
FA...AFFECTING MAINLY STC...BUT BKN CONVECTION BEGINNING TO FILL
IN OVR SWRN MN...WHICH WILL EVENTUALLY AFFECT THE REST OF THE TAF
SITES...EXCEPT AXN. TIMING HAS SLOWED DOWN A BIT...WITH MSP LIKELY
TO BE AFFECTED AROUND/JUST AFT SUNSET. CONVECTION SHUD CLEAR ALL
THE TAF SITES BY 06Z. THE LINE OF STORMS COULD PRODUCE VERY GUSTY
WINDS AND PSBLY SOME HAIL AS THEY PASS. GUSTY WINDS IN PRETTY MUCH
ALL THE TAFS...BUT ATTM...HAVE NOT INCLUDED ANY GR/GS IN ANY OF
THEM. WILL CONT TO MONITOR TO SEE IF INCLUSION NEEDED IN UPDATES
OR RIGHT BEFORE TAF ISSUANCE. AS CDFNT PASSES...WINDS WILL SHIFT
TO A W TO NW DIRN...REMAINING GUSTY THRU THE ENTIRE TAF PD.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JVM/KAT
Hazardous weather outlook, Jul 11, 5:34 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
534 PM CDT FRI JUL 11 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
122245-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
534 PM CDT FRI JUL 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING OVER
PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN. THE STORMS ARE LIKELY TO PRODUCE LARGE HAIL...DAMAGING
WINDS AND TORRENTIAL RAINS. ISOLATED TORNADOES ARE
POSSIBLE...ESPECIALLY NORTH OF INTERSTATE 94 CORRIDOR OVER CENTRAL
MINNESOTA PRIOR TO MIDNIGHT.

THE THUNDERSTORMS ARE EXPECTED TO MOVE OVER WESTERN WISCONSIN
AFTER 900 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
BEGINNING TUESDAY AND CONTINUING THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NEEDED ACROSS THE OUTLOOK AREA THIS
EVENING. SKYWARN SPOTTER ACTIVATION MAYBE NEEDED DURING THE
OVERNIGHT HOURS OVER WEST CENTRAL WISCONSIN.

In the hours before

Local storm report, Jul 11, 9:31 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
931 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     RUSH CITY               45.68N 92.97W
07/11/2008                   CHISAGO            MN   LAW ENFORCEMENT

            SCATTERED TREES AND POWER LINES DOWNED.

&&

MKM
Local storm report, Jul 11, 9:37 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
937 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     HAIL             5 SW NORTHFIELD         44.40N 93.24W
07/11/2008  M0.75 INCH       RICE               MN   TRAINED SPOTTER

&&

AJZ
Local storm report, Jul 11, 9:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
939 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     OSCEOLA                 45.32N 92.70W
07/11/2008                   POLK               WI   TRAINED SPOTTER

            FEW TREES DOWNED.

&&

AJZ
Local storm report, Jul 11, 9:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
940 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     AMERY                   45.30N 92.36W
07/11/2008                   POLK               WI   TRAINED SPOTTER

            A FEW TREES TOPPLED.

&&

AJZ
Special weather statement, Jul 11, 9:49 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
949 PM CDT FRI JUL 11 2008

WIZ016-027-028-120345-
CHIPPEWA-EAU CLAIRE-RUSK-
949 PM CDT FRI JUL 11 2008

...SIGNIFICANT WEATHER ALERT FOR CHIPPEWA...EAU CLAIRE AND RUSK
COUNTIES UNTIL 1045 PM CDT...

AT 946 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF MIKANA
TO FRONTENAC. THESE STORMS WERE MOVING EAST AT 49 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  WEYERHAEUSER.
  ISLAND LAKE.
  BLOOMER.
  EAGLETON.
  LAKE HALLIE.
  GLEN FLORA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Jul 11, 9:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
956 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             HEWITT                  46.32N 95.09W
07/11/2008  M0.75 INCH       TODD               MN   FIRE DEPT/RESCUE

0515 PM     HAIL             5 E HEWITT              46.32N 94.98W
07/11/2008  M0.75 INCH       TODD               MN   LAW ENFORCEMENT

            NEAR INTERSECTION OF 210/11.

0516 PM     HAIL             6 WSW STAPLES           46.33N 94.92W
07/11/2008  M1.00 INCH       TODD               MN   EMERGENCY MNGR

0530 PM     HAIL             3 SW MURDOCK            45.19N 95.44W
07/11/2008  E0.75 INCH       SWIFT              MN   STORM CHASER

0535 PM     HAIL             8 SE STARBUCK           45.53N 95.42W
07/11/2008  M2.75 INCH       POPE               MN   PUBLIC

0550 PM     HAIL             1 W SUNBURG             45.35N 95.26W
07/11/2008  M0.75 INCH       SWIFT              MN   LAW ENFORCEMENT

0554 PM     HAIL             3 SE MOTLEY             46.31N 94.60W
07/11/2008  M1.00 INCH       MORRISON           MN   TRAINED SPOTTER

0607 PM     HAIL             BELGRADE                45.45N 95.00W
07/11/2008  E0.88 INCH       STEARNS            MN   FIRE DEPT/RESCUE

0609 PM     HAIL             NEW LONDON              45.30N 94.95W
07/11/2008  M1.00 INCH       KANDIYOHI          MN   TRAINED SPOTTER

0611 PM     HAIL             BELGRADE                45.45N 95.00W
07/11/2008  M0.88 INCH       STEARNS            MN   FIRE DEPT/RESCUE

0625 PM     HAIL             3 SW SPICER             45.20N 94.98W
07/11/2008  M0.75 INCH       KANDIYOHI          MN   TRAINED SPOTTER

0629 PM     TORNADO          1 SW WILLMAR            45.11N 95.06W
07/11/2008                   KANDIYOHI          MN   TRAINED SPOTTER

            ONE QUARTER MILE SW OF WILMAR WITH DEBRIS IN THE AIR.
            STILL ON THE GROUND MOVING EAST AT 15 MPH.

0632 PM     FUNNEL CLOUD     5 N WILLMAR             45.20N 95.05W
07/11/2008                   KANDIYOHI          MN   TRAINED SPOTTER

0632 PM     TORNADO          SE WILLMAR              45.12N 95.05W
07/11/2008                   KANDIYOHI          MN   TRAINED SPOTTER

            NEAR INTERSECTION OF COUNTY ROAD 8 AND 19.

0638 PM     TORNADO          1 E WILLMAR             45.12N 95.03W
07/11/2008                   KANDIYOHI          MN   TRAINED SPOTTER

            APPROXIMATELY 200 YARDS WIDE. HIT A FARM AND PICKED UP A
            LARGE AMOUNT OF METAL DEBRIS. MOVING 40 TO 50 MPH TOWARD
            THE EAST.

0642 PM     TORNADO          3 E WILLMAR             45.12N 94.99W
07/11/2008                   KANDIYOHI          MN   TRAINED SPOTTER

            TORNADO WEAKENED INTO THE ROPE STAGE. MOVING ENE AT
            APPROXIMATELY 40 TO 50 MPH.

0645 PM     TORNADO          4 SE WILLMAR            45.08N 95.01W
07/11/2008                   KANDIYOHI          MN   LAW ENFORCEMENT

            2 HOUSES HEAVILY DAMAGED ON SW 26TH AVE NEAR 40TH ST
            SOUTHEAST. FARM MACHINERY DAMAGED. MAIN SWATH OF DAMAGE
            OCCURRED ALONG COUNTY ROAD 19, BETWEEN HWY 71 AND COUNTY
            ROAD 8.

0646 PM     TSTM WND DMG     1 S WILLMAR             45.11N 95.05W
07/11/2008                   KANDIYOHI          MN   TRAINED SPOTTER

            SHED FLATTENED. SMALL TRAILOR TURNED ON ITS SIDE. SEVERAL
            FARM TRACTORS TURNED ON THEIR SIDES. OCCURRED AT 23171 S.
            WILMAR ROAD AND COUNTY RD. 19. DAMAGE RESULTED FROM
            TORNADO.

0647 PM     TORNADO          8 W WILLMAR             45.12N 95.21W
07/11/2008                   KANDIYOHI          MN   TRAINED SPOTTER

            OCCURRED NEAR HIGHWAY 40 AND JUST EAST OF COUNTY ROAD 7.

0648 PM     FUNNEL CLOUD     1 SW GROVE CITY         45.14N 94.70W
07/11/2008                   MEEKER             MN   TRAINED SPOTTER

0648 PM     FUNNEL CLOUD     DELHI                   44.60N 95.21W
07/11/2008                   REDWOOD            MN   PUBLIC

0648 PM     FUNNEL CLOUD     BELVIEW                 44.61N 95.33W
07/11/2008                   REDWOOD            MN   PUBLIC

0653 PM     TSTM WND GST     1 SW LITTLE FALLS       45.97N 94.38W
07/11/2008  M62.00 MPH       MORRISON           MN   TRAINED SPOTTER

            62 MPH GUST RECORDED WITH DOZENS OF TREES DOWN IN
            VICINITY.

0654 PM     TORNADO          1 E WILLMAR             45.12N 95.03W
07/11/2008                   KANDIYOHI          MN   TRAINED SPOTTER

            ONE HOUSE SEVERELY DAMAGED. TWO TURKEY BARNS FLATTENED.

0655 PM     HAIL             DANUBE                  44.79N 95.10W
07/11/2008  M0.88 INCH       RENVILLE           MN   FIRE DEPT/RESCUE

0658 PM     HAIL             5 WNW OLIVIA            44.79N 95.10W
07/11/2008  M0.75 INCH       RENVILLE           MN   TRAINED SPOTTER

0700 PM     HAIL             3 N LITTLE FALLS        46.02N 94.36W
07/11/2008  M1.00 INCH       MORRISON           MN   TRAINED SPOTTER

0700 PM     TSTM WND DMG     1 ESE ST JOSEPH         45.56N 94.31W
07/11/2008                   STEARNS            MN   TRAINED SPOTTER

            TIME ESTIMATED. 1 FT TREE DOWNED.

0702 PM     TSTM WND GST     3 WNW HARDING           46.14N 94.11W
07/11/2008  M67.00 MPH       MORRISON           MN   MESONET

            MEASURED BY MNDOT ROAD SENSOR ON HWY 25 AT MILE POST 140.

0710 PM     TSTM WND DMG     2 N VINELAND            46.21N 93.77W
07/11/2008                   MILLE LACS         MN   TRAINED SPOTTER

            TREES DOWN BETWEEN VINELAND AND PINE CENTER. OCCURRED ON
            COUNTY ROAD 25.

0714 PM     TSTM WND GST     WAITE PARK              45.55N 94.22W
07/11/2008  M84.00 MPH       STEARNS            MN   TRAINED SPOTTER

0714 PM     TSTM WND GST     7 S HILLMAN             45.91N 93.89W
07/11/2008  M67.00 MPH       MORRISON           MN   TRAINED SPOTTER

0717 PM     TSTM WND DMG     5 N WATKINS             45.39N 94.41W
07/11/2008                   STEARNS            MN   TRAINED SPOTTER

            FIFTEEN FOOT TREE DOWNED.

0720 PM     TSTM WND DMG     WAITE PARK              45.55N 94.22W
07/11/2008                   STEARNS            MN   TRAINED SPOTTER

            POWER LINES TOPPLED, MULTIPLE TREES DOWNED.

0720 PM     TSTM WND GST     ELK RIVER               45.33N 93.57W
07/11/2008  E65.00 MPH       SHERBURNE          MN   TRAINED SPOTTER

0726 PM     TSTM WND GST     4 NNE HUTCHINSON        44.94N 94.35W
07/11/2008  E62.00 MPH       MCLEOD             MN   MESONET

            62 MPH WIND GUST MEASURED AT HOOK LAKE RD.

0730 PM     TSTM WND DMG     3 NW BROWNTON           44.76N 94.39W
07/11/2008                   MCLEOD             MN   EMERGENCY MNGR

            SHED BLOWN OVER AND GRAIN BIN BLOWN OFF FOUNDATION ON
            100TH ST 2 MILES WEST OF HWY 15.

0734 PM     HAIL             7 N HUTCHINSON          44.99N 94.37W
07/11/2008  M0.75 INCH       MEEKER             MN   TRAINED SPOTTER

0743 PM     TSTM WND GST     2 SE CLEARWATER         45.39N 94.02W
07/11/2008  M68.00 MPH       WRIGHT             MN   MESONET

            68 MPH WIND GUST AT MNDOT ROAD WEATHER SENSOR ON I94 AT
            MILE MARKER 180.

0745 PM     TSTM WND DMG     7 SE PRINCETON          45.50N 93.49W
07/11/2008                   ISANTI             MN   AMATEUR RADIO

            6 INCH DIAMETER TREE DOWNED AT THE INTERSECTION OF CO RD
            40 AND CO RD 28 1 MILE WEST OF SPENCER BROOK. TIME
            ESTIMATED BY RADAR.

0750 PM     TSTM WND DMG     4 SE BOCK               45.75N 93.50W
07/11/2008                   KANABEC            MN   TRAINED SPOTTER

            5 PINE TREES DOWNED UP TO 1 1/2 FT DIAMETER. SOME ON
            POWER LINES. WIND GUST OF 48 MPH RECORDED.

0750 PM     TSTM WND DMG     DELANO                  45.04N 93.79W
07/11/2008                   WRIGHT             MN   AMATEUR RADIO

            8 INCH BRANCH DOWN AND 2 FOOT DIAMETER TREE DOWN AND
            BLOCKING ROAD. TIME WAS ESTIMATED ON RADAR.

0751 PM     HAIL             MONTICELLO              45.30N 93.80W
07/11/2008  M0.75 INCH       WRIGHT             MN   TRAINED SPOTTER

            OCCURRED AT INTERSECTION OF 25 AND 137TH.

0753 PM     TSTM WND GST     MONTICELLO              45.30N 93.80W
07/11/2008  E65.00 MPH       WRIGHT             MN   TRAINED SPOTTER

            DEBRIS ON ROAD, LARGE BRANCHES DOWNED.

0755 PM     TSTM WND DMG     1 E ALBERTVILLE         45.24N 93.65W
07/11/2008                   WRIGHT             MN   AMATEUR RADIO

            12 INCH TREE DOWN BLOCKING ROAD AT INTERSECTION OF
            HIGHWAY 37 AND I94. TIME ESTIMATED BY RADAR.

0757 PM     FUNNEL CLOUD     ELK RIVER               45.33N 93.57W
07/11/2008                   SHERBURNE          MN   TRAINED SPOTTER

            OCCURRED 1 MILE WEST OF ELK RIVER GOLF CLUB.

0800 PM     TSTM WND DMG     MONTROSE                45.07N 93.91W
07/11/2008                   WRIGHT             MN   TRAINED SPOTTER

            COMMERCIAL GREENHOUSE TOPPLED OVER NEAR COUNTY ROAD 12
            AND HIGHWAY 12.

0800 PM     TSTM WND DMG     2 SSE GRASSTON          45.77N 93.14W
07/11/2008                   KANABEC            MN   TRAINED SPOTTER

            AT LEAST 6 TREES WERE DOWNED 4 MILES NORTH OF BRAHAM.

0800 PM     TSTM WND DMG     MAYER                   44.88N 93.89W
07/11/2008                   CARVER             MN   TRAINED SPOTTER

            TWO TO THREE INCH TREE LIMBS SEVERED.

0804 PM     FUNNEL CLOUD     1 NW ELK RIVER          45.34N 93.58W
07/11/2008                   SHERBURNE          MN   TRAINED SPOTTER

0808 PM     TSTM WND DMG     MONTICELLO              45.30N 93.80W
07/11/2008                   WRIGHT             MN   TRAINED SPOTTER

            SEVENTEEN INCH DIAMETER TREE DOWN. FIFTEEN INCH DIAMETER
            TREE TOPPLED. TOTAL OF 5 TREES DOWNED.

0814 PM     TSTM WND GST     2 W NEW ULM             44.32N 94.51W
07/11/2008  M59.00 MPH       BROWN              MN   MESONET

            59 MPH WIND GUST RECORDED AT THE NEW ULM AIRPORT.

0815 PM     TSTM WND DMG     DALBO                   45.69N 93.44W
07/11/2008                   ISANTI             MN   TRAINED SPOTTER

            EIGHT TO 10 INCH DIAMETER TREES DOWN.

0815 PM     TSTM WND DMG     RUSH CITY               45.68N 92.97W
07/11/2008                   CHISAGO            MN   LAW ENFORCEMENT

            SCATTERED TREES AND POWER LINES DOWNED.

0816 PM     HAIL             NORWOOD/YOUNG AMERICA   44.78N 93.92W
07/11/2008  M0.75 INCH       CARVER             MN   TRAINED SPOTTER

0816 PM     HAIL             ZIMMERMAN               45.44N 93.59W
07/11/2008  M0.75 INCH       SHERBURNE          MN   TRAINED SPOTTER

            OCCURRED 2 MILES SOUTH OF COUNTY ROAD 4.

0816 PM     HAIL             ZIMMERMAN               45.44N 93.59W
07/11/2008  M0.75 INCH       SHERBURNE          MN   TRAINED SPOTTER

0817 PM     HAIL             LAFAYETTE               44.45N 94.39W
07/11/2008  M1.00 INCH       NICOLLET           MN   BROADCAST MEDIA

0819 PM     TSTM WND GST     4 S BROOKLYN PARK       45.06N 93.36W
07/11/2008  M58.00 MPH       HENNEPIN           MN   ASOS

            58 MPH WIND GUST RECORDED AT CRYSTAL AIRPORT.

0825 PM     HAIL             ARLINGTON               44.61N 94.08W
07/11/2008  M0.88 INCH       SIBLEY             MN   TRAINED SPOTTER

0827 PM     TSTM WND DMG     1 N HILLTOP             45.07N 93.25W
07/11/2008                   ANOKA              MN   AMATEUR RADIO

            7 INCH DIAMETER TREES DOWN AT HWY 65 AND I694.

0844 PM     TSTM WND DMG     1 N ST PAUL             44.96N 93.11W
07/11/2008                   RAMSEY             MN   AMATEUR RADIO

            6 INCH BRANCH DOWNED AT INTERSECTION OF RICE AND
            PENNSYLVANIA.

0845 PM     HAIL             BELLE PLAINE            44.62N 93.76W
07/11/2008  M0.75 INCH       SCOTT              MN   AMATEUR RADIO

0855 PM     HAIL             NEW PRAGUE              44.55N 93.57W
07/11/2008  M0.88 INCH       SCOTT              MN   TRAINED SPOTTER

0855 PM     TSTM WND DMG     OSCEOLA                 45.32N 92.70W
07/11/2008                   POLK               WI   TRAINED SPOTTER

            FEW TREES DOWNED.

0900 PM     TSTM WND DMG     1 S WANDEROOS           45.29N 92.49W
07/11/2008                   POLK               WI   TRAINED SPOTTER

            TIME ESTIMATED BY RADAR. TREE DOWN ON POWER LINE ALONG
            60TH AVE.

0900 PM     HAIL             ST PETER                44.33N 93.96W
07/11/2008  M0.88 INCH       NICOLLET           MN   TRAINED SPOTTER

0915 PM     TSTM WND DMG     NORTHFIELD              44.45N 93.17W
07/11/2008                   RICE               MN   TRAINED SPOTTER

            TREES DOWN, ONE TO TWO FEET IN DIAMETER.

0917 PM     HAIL             2 S LONSDALE            44.45N 93.43W
07/11/2008  M0.75 INCH       RICE               MN   TRAINED SPOTTER

            REPORTED AT INTERSECTION OF CO RD 4 AND CO RD 1.

0919 PM     HAIL             6 N ELYSIAN             44.29N 93.68W
07/11/2008  M0.88 INCH       LE SUEUR           MN   TRAINED SPOTTER

0920 PM     TSTM WND DMG     AMERY                   45.30N 92.36W
07/11/2008                   POLK               WI   TRAINED SPOTTER

            A FEW TREES TOPPLED.

0936 PM     HAIL             5 SW NORTHFIELD         44.40N 93.24W
07/11/2008  M0.75 INCH       RICE               MN   TRAINED SPOTTER

&&

MKM

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:10 PM CDTTornado WarningMPXMcLeod, Meeker39 min
Jul 11, 7:16 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs, Sherburne, Wright44 min
Jul 11, 7:24 PM CDTTornado WarningMPXWright36 min
Jul 11, 7:28 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Sibley47 min
Jul 11, 7:37 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Nicollet53 min
Jul 11, 7:43 PM CDTSevere Thunderstorm WarningMPXIsanti, Kanabec47 min
Jul 11, 7:43 PM CDTSevere Thunderstorm WarningMPXRenville17 min
Jul 11, 7:56 PM CDTSevere Thunderstorm WarningMPXAnoka, Carver, Chisago, Hennepin, Ramsey, Washington64 min
Jul 11, 8:03 PM CDTSevere Thunderstorm WarningMPXSherburne27 min
Jul 11, 8:10 PM CDTSevere Thunderstorm WarningMPXCarver, Sibley35 min
Jul 11, 8:19 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Scott56 min
Jul 11, 8:26 PM CDTSevere Thunderstorm WarningMPXIsanti19 min
Jul 11, 8:30 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Nicollet45 min
Jul 11, 8:36 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Rice54 min
Jul 11, 8:46 PM CDTTornado WarningMPXChisago, Washington20 min
Jul 11, 9:14 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Rice, Steele, Waseca61 min
Jul 11, 9:29 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Rice61 min
Jul 11, 10:18 PM CDTSevere Thunderstorm WarningMPXSteele19 min
Jul 12, 3:45 AM CDTWind AdvisoryMPXChippewa, Douglas, Lac qui Parle, Pope, Stevens, Swift and 1 more15 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.